Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 358, NWS Atlanta, GA

July 30, 20235 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2023, 12:05 AM EDT for 5 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2023, 12:05 AM EDT (04:05 UTC)
Expired
Jul 30, 2023, 12:29 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, DeKalb County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS52 KFFC 300405
SVRFFC
GAC063-089-151-217-247-300445-
/O.NEW.KFFC.SV.W.0358.230730T0405Z-230730T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1205 AM EDT Sun Jul 30 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rockdale County in north central Georgia...
  South central DeKalb County in north central Georgia...
  Central Henry County in north central Georgia...
  Northeastern Clayton County in north central Georgia...
  West central Newton County in north central Georgia...

* Until 1245 AM EDT.

* At 1205 AM EDT, a severe thunderstorm was located over Hidden
  Valley Park, or 10 miles northeast of Jonesboro, moving southeast
  at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McDonough, Stockbridge, Hidden Valley Park, Blacksville, Rex,
  Panola Mountain State Park, Flippen, Richardson Park, Ellenwood,
  Kelleytown, Oak Hill, and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3363 8431 3369 8419 3355 8401 3351 8396
      3349 8401 3339 8417
TIME...MOT...LOC 0405Z 327DEG 21KT 3362 8421 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
344 
WWUS52 KFFC 300417
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1217 AM EDT Sun Jul 30 2023

GAC063-089-300427-
/O.CAN.KFFC.SV.W.0358.000000T0000Z-230730T0445Z/
DeKalb GA-Clayton GA-
1217 AM EDT Sun Jul 30 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DEKALB AND
NORTHEASTERN CLAYTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3359 8424 3360 8425 3364 8416 3364 8414
      3363 8414 3363 8413 3351 8396 3349 8401
      3339 8417 3358 8426
TIME...MOT...LOC 0417Z 327DEG 19KT 3358 8418 

$$

GAC151-217-247-300445-
/O.CON.KFFC.SV.W.0358.000000T0000Z-230730T0445Z/
Rockdale GA-Henry GA-Newton GA-
1217 AM EDT Sun Jul 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHWESTERN ROCKDALE...CENTRAL HENRY AND WEST CENTRAL NEWTON
COUNTIES...

At 1217 AM EDT, a severe thunderstorm was located over Richardson
Park, or 9 miles north of McDonough, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
McDonough, Stockbridge, Hidden Valley Park, Blacksville, Panola
Mountain State Park, Flippen, Richardson Park, Kelleytown, Oak Hill,
and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3359 8424 3360 8425 3364 8416 3364 8414
      3363 8414 3363 8413 3351 8396 3349 8401
      3339 8417 3358 8426
TIME...MOT...LOC 0417Z 327DEG 19KT 3358 8418 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
427 
WWUS52 KFFC 300429
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1229 AM EDT Sun Jul 30 2023

GAC151-217-247-300438-
/O.CAN.KFFC.SV.W.0358.000000T0000Z-230730T0445Z/
Rockdale GA-Henry GA-Newton GA-
1229 AM EDT Sun Jul 30 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCKDALE...
CENTRAL HENRY AND WEST CENTRAL NEWTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3359 8424 3360 8425 3364 8416 3364 8414
      3363 8414 3363 8413 3351 8396 3349 8401
      3339 8417 3358 8426
TIME...MOT...LOC 0424Z 327DEG 21KT 3352 8413 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:27 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 29, 10:27 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1027 PM EDT Sat Jul 29 2023

...Evening Update...

.UPDATE...
Issued at 1019 PM EDT Sat Jul 29 2023

Cold-pool sustained convection continues to affect northeast
portions of the CWA late this evening. While there has been a
general weakening trend, particularly for the western portion of
this complex, a few cells continue to reinvigorate. Expect an
overall weakening trend to continue through the next hour or two,
but an isolated strong/severe risk for gusty winds will remain
possible during this time before further diminishing. Higher
uncertainty remains regarding the ongoing MCS across the
Tennessee Valley. The general expectation will be a diminishing
trend with this activity as well, though there is a nonzero chance
some weakening vestige of this activity enters northwest Georgia
later tonight. A severe threat is not expected.

RW

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 314 PM EDT Sat Jul 29 2023

Summer shows no sign of slowing down as temps spike tomorrow and
into Monday. As the flow transitions today from NW to W; temps and
dewpoints have the potential to increase into heat advisory and even
Excessive Heat criteria in some of the southern parts of the CWA.
South and east of a line from Columbus to Augusta dew points could
reach as high as 75 with temperatures maxing out around 97. This
combination puts our Heat Indices at 105+ for Sunday afternoon.
There are some variables here that may prevent us from reaching
excessive heat criteria;

1.) The potential for afternoon convection across the area
forecasted to reach our criteria. This may play a limiting factor in
how high our temps climb.

2.) Model discrepancy; Whether we hit our excessive heat criteria
will depend largely on dewpoint values in the afternoon. Some models
are running a little on the drier side with Td's reaching the low
70s instead of the mid to upper 70s. While this might not seem like
much they can make a big difference in how high the HI gets.

Given all of this, we have opted to go for a Heat Advisory for
Sunday. We'll continue to monitor conditions carefully and upgrade
to Excessive Heat if necessary.

This afternoon, we're expecting another day of Isolated
thunderstorms across the CWA. The main focus according to the CAMs
looks like it will stay east of the ATL metro area and along/south
of the I-20 corridor. There is the potential for a few of these
storms to have damaging winds and heavy rain given the abundance of
instability this morning along and west of a low pressure system on
the Carolinas.

Vaughn

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 314 PM EDT Sat Jul 29 2023

The ridge over the southwestern US will begin to shift eastward over
the southern Plains at the beginning of the long term forecast
period. As a frontal boundary moves through associated with the
upper level trough over the eastern CONUS, drier conditions will
prevail through the beginning of the work week. Despite the
influence of NWly flow that typically keeps us on our toes with
MCS's, the drier than average airmass (ranging from 0.75 to 1.5
inches of PWATs) that will be ushered in is expected to result in
lower PoPs through Wednesday, with the best chances for
precipitation remaining across the north Georgia mountains and
further south closer to a boundary that looks to stall across north
Florida. Thursday, PoP chances will increase as moisture returns to
the forecast area and the high pressure moves further east. Models
are suggesting the potential for organized storms riding the eastern
periphery of the ridge will move through the forecast area Thursday
afternoon. As the ridge to the west and trough to the east become
less amplified through the end of the work week, our flow aloft
becomes more zonal. More diurnal convective activity is expected
through the weekend as moisture remains in place over the forecast
area.

Temperatures in the 90s Monday will trend cooler through mid week
into the upper 80s and low 90s before warming gradually through the
end of the long term. Heat index values will stay out of the triple
digits for much of the period before they return to the forecast
area by Friday.

KAL

&&

.AVIATION...
(00Z TAFS)
Issued at 730 PM EDT Sat Jul 29 2023

In general, VFR conditions are expected over the TAF period.
TSRA complex currently in Tennessee is expected to gradually
weaken and diminish before reaching ATL area sites tonight with
additional TSRA complex over mid-MS Valley also expected to weaken
before reaching ATL Sun AM. Uncertainty does remain, however, and
a low-end chance for some of this activity reaching TAF sites
exists but confidence is low. Otherwise, shra/tsra coverage
favored to increase after 18Z Sun. Winds will remain W to NW 5-10
kts outside of TSRA.

//ATL Confidence...00Z Update...
Low to medium confidence on shra/tsra timing.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  97  70  94 /  20  20  20  10
Atlanta         75  98  73  96 /  20  20  20  10
Blairsville     67  90  64  86 /  60  30  20  10
Cartersville    72  96  68  93 /  20  30  20  10
Columbus        74 100  75  98 /  20  30  20  10
Gainesville     72  97  70  93 /  30  30  20  10
Macon           72 100  71  97 /  20  30  20  10
Rome            72  97  70  94 /  20  30  20   0
Peachtree City  71  98  70  96 /  20  20  20  10
Vidalia         73  98  74  94 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 8 AM to 8 PM EDT Sunday for GAZ049>051-
059>062-069-071>076-078>086-089>098-102>113.

&&

SHORT TERM...Vaughn
LONG TERM....KAL
AVIATION...RW
Hazardous weather outlook, Jul 29, 10:32 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1032 PM EDT Sat Jul 29 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1032 PM EDT Sat Jul 29 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A few strong thunderstorms will remain possible through around
midnight, mainly for east central portions of the area. The main
risk with these storms will be gusty winds, frequent lightning,
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated afternoon and evening thunderstorms are expected Sunday
through Tuesday with increasing coverage possible later next week.
Some of the storms could be strong with heavy rain, lightning and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 29, 10:30 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 PM EDT Sat Jul 29 2023

GAZ027-034-036>038-047-049-300300-
Madison GA-Morgan GA-Walton GA-Gwinnett GA-Oglethorpe GA-Clarke GA-
Oconee GA-
1030 PM EDT Sat Jul 29 2023

...Strong thunderstorms will impact portions of Oconee, northwestern
Morgan, southern Gwinnett, Clarke, Walton, Oglethorpe and western
Madison Counties through 1100 PM EDT...

At 1030 PM EDT, a line of strong thunderstorms was along a line
extending from near Neese to Grayson, and moving southeast at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Monroe, Watkinsville, Danielsville, Lexington, Athens,
Snellville, Lilburn, Loganville, Norcross, Grayson, Walnut Grove,
Winterville, Bogart, Crawford, North High Shoals, Colbert, Bostwick,
Arnoldsville, and Ila.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3380 8298 3373 8295 3369 8300 3376 8328
      3369 8340 3369 8366 3379 8398 3376 8401
      3395 8420 3395 8381 3389 8376 3391 8365
      3404 8336 3419 8340 3426 8330 3425 8320
      3418 8323 3396 8314 3390 8300 3394 8285
TIME...MOT...LOC 0230Z 329DEG 29KT 3411 8330 3392 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 29, 10:34 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1034 PM EDT Sat Jul 29 2023

GAZ038-039-051-062-300300-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-
1034 PM EDT Sat Jul 29 2023

...A strong thunderstorm will impact portions of northwestern Warren,
Taliaferro, Wilkes and eastern Oglethorpe Counties through 1100 PM
EDT...

At 1033 PM EDT, a strong thunderstorm was over Newtown, or near
Washington, moving south at 20 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Washington, Crawfordville, Tignall, Rayle, Sharon, Delhi, Holliday
Park, Newtown, Danburg, Lyneville, Vesta, Carters Grove, Jacksons
Crossroads, Ficklin, Cadley, Mallorysville, Lundberg, Robinson,
Norman, and Metasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3361 8265 3345 8259 3349 8280 3358 8301
      3362 8300 3362 8298 3366 8295 3369 8300
      3401 8293 3397 8278 3399 8265 3386 8261
      3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 0233Z 000DEG 19KT 3378 8278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 29, 10:45 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Sat Jul 29 2023

GAZ027-038-300300-
Madison GA-Oglethorpe GA-
1045 PM EDT Sat Jul 29 2023

...A strong thunderstorm will impact portions of north central
Oglethorpe and eastern Madison Counties through 1100 PM EDT...

At 1045 PM EDT, a strong thunderstorm was over Paoli, or near
Danielsville. This storm was nearly stationary.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Danielsville, Comer, Carlton, Watson Mill Bridge State Park, Point
Peter, and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3411 8303 3410 8304 3408 8300 3405 8299
      3403 8293 3402 8294 3401 8293 3391 8295
      3390 8300 3396 8314 3418 8323 3425 8320
      3424 8317 3427 8311
TIME...MOT...LOC 0245Z 330DEG 3KT 3413 8311

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 29, 11:00 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1100 PM EDT Sat Jul 29 2023

GAZ036>039-049>051-061-062-300330-
Taliaferro GA-Wilkes GA-Morgan GA-Hancock GA-Warren GA-Oglethorpe GA-
Clarke GA-Greene GA-Oconee GA-
1100 PM EDT Sat Jul 29 2023

...Strong thunderstorms will impact portions of Oconee, Warren,
central Morgan, northeastern Hancock, southeastern Clarke, Greene,
Taliaferro, Wilkes and Oglethorpe Counties through 1130 PM EDT...

At 1059 PM EDT, a line of strong thunderstorms was along a line
extending from near Barnett Shoals to near Norwood, and moving south
at 45 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Washington, Madison, Greensboro, Watkinsville, Warrenton,
Crawfordville, Lexington, Union Point, Winterville, Crawford, North
High Shoals, Bostwick, Arnoldsville, Woodville, White Plains, Siloam,
Norwood, Maxeys, Bishop, and Rayle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3363 8262 3362 8262 3360 8265 3346 8259
      3341 8255 3332 8255 3331 8263 3327 8269
      3332 8299 3351 8335 3371 8359 3381 8351
      3383 8354 3399 8327 3376 8255 3365 8249
TIME...MOT...LOC 0259Z 341DEG 37KT 3380 8331 3343 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 29, 11:14 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT Sat Jul 29 2023

GAZ032-033-045-300345-
North Fulton GA-Cobb GA-DeKalb GA-
1114 PM EDT Sat Jul 29 2023

...A strong thunderstorm will impact portions of northwestern DeKalb,
southeastern Cobb and central Fulton Counties through 1145 PM EDT...

At 1114 PM EDT, a strong thunderstorm was over Vinings, or near
Marietta, moving southeast at 25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody, East
Point, Chamblee, Doraville, Clarkston, Tucker, North Decatur, North
Atlanta, North Druid Hills, Midtown, Grant Park-Zoo Atlanta, Druid
Hills, Fair Oaks, Mount Bethel, and Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3400 8446 3389 8422 3387 8420 3385 8416
      3369 8444 3370 8446 3386 8459
TIME...MOT...LOC 0314Z 308DEG 22KT 3389 8446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 29, 11:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1144 PM EDT Sat Jul 29 2023

GAZ049>051-060>062-074>076-300415-
Taliaferro GA-Jefferson GA-Morgan GA-Washington GA-Putnam GA-
Hancock GA-Glascock GA-Warren GA-Greene GA-
1144 PM EDT Sat Jul 29 2023

...Strong thunderstorms will impact portions of southwestern Warren,
southeastern Morgan, central Putnam, Hancock, southern Greene,
Glascock, central Washington, southwestern Taliaferro and Jefferson
Counties through 1215 AM EDT...

At 1144 PM EDT, a line of strong thunderstorms was along a line
extending from near Carey to near Gough, and moving south at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Eatonton, Sandersville, Greensboro, Louisville, Sparta, Gibson,
Wrens, Wadley, Davisboro, Stapleton, Bartow, White Plains, Avera,
Mitchell, Edge Hill, Phoenix, Reynolds at Lake Oconee, Edgehill,
Liberty, and Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3307 8229 3293 8227 3284 8232 3283 8238
      3290 8256 3307 8292 3310 8306 3315 8311
      3319 8326 3317 8333 3318 8340 3360 8330
      3318 8225
TIME...MOT...LOC 0344Z 003DEG 23KT 3352 8323 3308 8213

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:11 PM EDTSpecial Weather StatementFFCWebster34 min
Jul 29, 8:28 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 29, 8:42 PM EDTSpecial Weather StatementFFCFannin, Towns, Union33 min
Jul 29, 8:45 PM EDTSpecial Weather StatementFFCGilmer, Murray30 min
Jul 29, 8:48 PM EDTSpecial Weather StatementFFCWilkes27 min
Jul 29, 9:08 PM EDTSpecial Weather StatementFFCLumpkin, White37 min
Jul 29, 9:15 PM EDTSpecial Weather StatementFFCWilkes30 min
Jul 29, 9:32 PM EDTSpecial Weather StatementFFCHall28 min
Jul 29, 9:34 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Pickens26 min
Jul 29, 10:04 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson, Madison26 min
Jul 29, 10:06 PM EDTSpecial Weather StatementFFCCherokee, Forsyth, Gwinnett24 min
Jul 29, 10:08 PM EDTSpecial Weather StatementFFCOglethorpe37 min
Jul 29, 10:22 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe23 min
Jul 29, 10:30 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe, Walton30 min
Jul 29, 10:34 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes26 min
Jul 29, 10:45 PM EDTSpecial Weather StatementFFCMadison15 min
Jul 29, 11:00 PM EDTSpecial Weather StatementFFCGreene, Oconee, Oglethorpe, Taliaferro, Warren, Wilkes30 min
Jul 29, 11:14 PM EDTSpecial Weather StatementFFCFulton31 min
Jul 29, 11:25 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton50 min
Jul 29, 11:44 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson31 min
Jul 30, 12:07 AM EDTSpecial Weather StatementFFCDouglas38 min
Jul 30, 12:15 AM EDTSpecial Weather StatementFFCBaldwin, Jefferson, Washington30 min
Jul 30, 12:37 AM EDTSpecial Weather StatementFFCFayette23 min
Jul 30, 12:55 AM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 30, 1:13 AM EDTSpecial Weather StatementFFCBibb32 min
Jul 30, 1:28 AM EDTSpecial Weather StatementFFCEmanuel32 min
Jul 30, 12:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jul 30, 1:17 PM EDTSpecial Weather StatementFFCFayette28 min
Jul 30, 2:09 PM EDTSpecial Weather StatementFFCFayette36 min
Jul 30, 2:10 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 30, 2:27 PM EDTSpecial Weather StatementFFCMacon33 min
Jul 30, 2:28 PM EDTSpecial Weather StatementFFCPike32 min
Jul 30, 2:31 PM EDTSevere Thunderstorm WarningFFCHouston, Macon44 min
Jul 30, 2:35 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot40 min
Jul 30, 2:36 PM EDTSpecial Weather StatementFFCMeriwether24 min
Jul 30, 2:40 PM EDTSpecial Weather StatementFFCJones35 min
Jul 30, 2:43 PM EDTSpecial Weather StatementFFCButts32 min
Jul 30, 2:48 PM EDTSevere Thunderstorm WarningFFCButts, Monroe20 min
Jul 30, 2:53 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot52 min
Jul 30, 2:58 PM EDTSevere Thunderstorm WarningFFCJasper, Jones47 min
Jul 30, 3:04 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 30, 3:10 PM EDTSpecial Weather StatementFFCPeach35 min
Jul 30, 3:14 PM EDTSpecial Weather StatementFFCDooly, Houston31 min
Jul 30, 3:19 PM EDTSpecial Weather StatementFFCBibb, Monroe41 min
Jul 30, 3:24 PM EDTSevere Thunderstorm WarningFFCDooly36 min
Jul 30, 3:28 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Taylor47 min
Jul 30, 3:30 PM EDTSpecial Weather StatementFFCWebster30 min
Jul 30, 3:30 PM EDTSpecial Weather StatementFFCTreutlen45 min
Jul 30, 3:32 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart43 min
Jul 30, 3:34 PM EDTSevere Thunderstorm WarningFFCSumter, Webster41 min
Jul 30, 3:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster48 min
Jul 30, 3:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam46 min
Jul 30, 3:48 PM EDTSpecial Weather StatementFFCPulaski42 min
Jul 30, 4:00 PM EDTSevere Thunderstorm WarningFFCSchley, Sumter45 min
Jul 30, 4:08 PM EDTSpecial Weather StatementFFCBleckley, Twiggs52 min
Jul 30, 4:11 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs49 min
Jul 30, 4:19 PM EDTSpecial Weather StatementFFCPeach26 min
Jul 30, 4:20 PM EDTSpecial Weather StatementFFCWashington40 min
Jul 30, 4:28 PM EDTSpecial Weather StatementFFCDodge, Wilcox47 min
Jul 30, 4:30 PM EDTSpecial Weather StatementFFCHancock30 min
Jul 30, 4:35 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter40 min
Jul 30, 4:37 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox53 min
Jul 30, 4:44 PM EDTSpecial Weather StatementFFCLaurens, Wilkinson46 min
Jul 30, 4:54 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson36 min
Jul 30, 4:55 PM EDTSevere Thunderstorm WarningFFCCrisp50 min
Jul 30, 4:58 PM EDTSpecial Weather StatementFFCWashington32 min
Jul 30, 5:09 PM EDTSpecial Weather StatementFFCTelfair51 min
Jul 30, 5:23 PM EDTSevere Thunderstorm WarningFFCTelfair52 min
Jul 30, 5:30 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen45 min
Jul 30, 5:34 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington41 min
Jul 30, 5:45 PM EDTSpecial Weather StatementFFCMontgomery30 min
Jul 30, 5:47 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler43 min
Jul 30, 5:54 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Treutlen51 min
Jul 30, 6:10 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.